News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Numbness in lower legs (below the knee) - Wellbutrin?


 ikush - Mon May 05, 2003 10:15 pm

I have a question for all of you. I plan on going to the doctor eventually to address this, but I won't have time for a while due to school, work, etc. I am a healthy 20 year old male, and for the past three weeks or so, I have had constant numbness in my lower legs (below the knee). It's not complete numbness, I can still feel if something touches it, but it just feels slightly numb and somewhat tingly. I am not experiencing any pain or anything like that, and I can still walk, run, jump, etc. Do I have cause for concern? Is this something that needs to be addressed immediately? Any ideas what might be causing it?

Also, I have just recently started taking wellbutrin, and that's the only change in my diet or medicine. I doubt that has anything to do with it, but I just thought I would throw that out there.

I would greatly appreciate any help, as I am worried about this.

Thanks!
 Dr. Tamer Fouad - Wed May 07, 2003 1:08 am

User avatar Dear Ikush,
A few questions for you: Does the numbness affect both legs or just one of them? Do you have any condition other than depression (e.g. diabetes) or take any other medications?
 Anonymous - Wed May 07, 2003 1:57 am

It affects both of them, though, oddly, not all of both legs, just certain areas. To the best of my knowledge, I have no conditions besides depression, though it is certainly possible that I have something that has not been diagnosed. I am not on any medication at all other than the wellbutrin.

Thanks
 ikush - Wed May 07, 2003 2:10 am

Oops, forgot to log in for that last post. It was me, however.

I would really appreciate any insight you might have.

Thanks
 Dr. Tamer Fouad - Wed May 07, 2003 2:30 am

User avatar Dear Ikush,
According to the information you provided my best guess would be that this is yet another manifestation of the psychological pressure you are under. Most of the known causes of parasthesias follow a certain pattern, however, this is not the case with you. So I would forget about it if I were you. However, if this continues to worry you or increases in any way, you could have a neurologist examine you.
My best to you.
Dr. Tamer.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here